MAUDE Adverse Event Report: SYNTHES HAGENDORF AIM-ARM 125° F/STAT+DYN DIST LOCK; ROD,FIXATION,INTRAMEDULLARY

SYNTHES HAGENDORF AIM-ARM 125° F/STAT+DYN DIST LOCK; ROD,FIXATION,INTRAMEDULLARY
Catalog Number 03.037.114
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.(b)(6).Device is not distributed in the united states, but is similar to device marketed in the usa.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported during a femoral trochanteric fracture procedure utilizing the proximal femoral nailing system (tfna) on (b)(6) 2017, surgeon had difficulty inserting the helical blade.Surgeon continued the insertion process as it was believed the patient bone quality was good.It was then noted the 125 degree aiming arm had been connected to the nail instead of the 130 degree aiming arm.Surgeon was unable to remove the helical blade because the protection sleeve was tensioned, so insertion of the blade continued.Once the helical blade was inserted, surgeon was not able to remove the protection sleeve from the aiming arm.The aiming arm was then detached from the nail.As a result of detaching the aiming arm, surgeon was then unable to reattach the aiming arm to the already inserted nail.Surgeon then opted to not implant the screw.Surgery was completed with a delay of approximately 40 minutes.No patient harm or other medical intervention was reported.Concomitant devices reported: hammer (part number unknown, lot number unknown, quantity 1), 130 degree aiming arm (part number unknown, lot number unknown, quantity 1), screw (part number unknown, lot number unknown, quantity 1), insertion handle (03.037.011, lot 9753604, quantity 1), connection screw (03.037.010, lot 9751151, quantity 2), buttress/compression nut (03.037.016, lot 9662892, quantity 1), guide sleeve (03.037.017, lot l137831, quantity 1), wire guide sleeve (03.037.018, lot 9700784, quantity 1), drill bit (03.037.021, lot f-18869, quantity 1), tfna helical blade impactor (03.037.024, lot t127814, quantity 1) this report is for one (1) 125 degree aiming arm.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 03.037.114, lot# 9663766.Manufacturing location: (b)(4), manufacturing date: jan 05, 2016.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.One aiming arm part# 03.037.114, lot# 9663766 was returned and was tested for functionality.In order to perform the handling test, the following article was used in conjunction: art: 03.037.113 / aim-arm 130° f/stat+dyn dist lock.Pd assessment concluded that there was no problem using the 130° aiming arm in combination with said 130 ° im nail.No further investigation were taken as the functional test showed that the returned articles together with additional used aim-arm 130° and 130° im nail did work as intended.When assembling the aim-arm 125° like reported in the complaint description the functionality was not given.Therefore we do conclude that the described problems throughout surgery might have happened and do confirm this complaint.No manufacturing related failure was found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant medical devices reported: hammer (part number unknown, lot number unknown, quantity 1), 130 degree aiming arm (part number unknown, lot number unknown, quantity 1), screw (part number unknown, lot number unknown, quantity 1), connection screw (03.037.010, lot 9751151, quantity 2), drill bit (03.037.021, lot f-18869, quantity 1), tfna helical blade impactor (03.037.024, lot t127814, quantity 1), helical blade/screw coupling screw (03.037.026, lot 9768861, quantity 1).

Brand Name
AIM-ARM 125° F/STAT+DYN DIST LOCK
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6570604
Report Number3003875359-2017-10233
Device Sequence Number10785605
Product Code HSB
UDI-Device Identifier07611819642676
UDI-Public(01)07611819642676(10)9663766
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.114
Device Lot Number9663766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date06/15/2017
06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM (PART AND LOT UNKNOWN, QTY 1); BLADE IMPACTOR (03.037.024, LOT T127814, QTY 1); CONNECTION SCREW (03.037.010, LOT 9751151, QTY 2); DRILL BIT (03.037.021, LOT F-18869, QTY 1); GUIDE SLEEVE (03.037.017, LOT L137831, QTY 1); INSERTION HANDLE (03.037.011, LOT 9753604, QTY 1); NUT (03.037.016, LOT 9662892, QTY 1); SCREW (PART AND LOT UNKNOWN, QTY 1); WIRE GUIDE SLEEVE (03.037.018, LOT 9700784,QTY 1)